Cytomegalovirus (CMV) is an important pathogen in organ-transplant recipients. There have been frequent reports of CMV-induced adrenal insufficiency in patients with human immunodeficiency virus infection. Herein, we report CMV-induced renal insufficiency in a renal transplant recipient. A 24-year-old woman had gradual onset of weakness, anorexia, nausea, hypotension, and skin hyperpigmentation at 5 months after renal transplantation. The immunosuppression regimen included cyclosporine, mycophenolate mofetil, and corticosteroid (prednisolone, 5 mg/d). Recent history included acute CMV infection, which was treated with ganciclovir. Basal serum cortisol concentration was 4 μg/dL, and stimulated serum cortisol concentration was less than 10 μg/dL. All clinical signs and symptoms and hypotension gradually improved after the oral prednisolone dose was increased to 10 mg/d. Clinicians must be aware of the possibility of CMV-induced adrenal insufficiency in renal transplant recipients. The condition may be symptomatic despite low-dose prednisolone therapy.
|Original language||English (US)|
|Number of pages||2|
|State||Published - Sep 1 2009|
ASJC Scopus subject areas